Hail, Sioux
- When
- June 25, 3:48 PM MST to 3:51 PM MST
- Where
- Sioux County, 5.85 mi NW of Agate
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.472, -103.880
Quarter size hail was observed 15 miles south of Harrison on Morrill Road.
Thunderstorms produced large hail over parts of Dawes and Sioux counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms produced large hail over parts of Dawes and Sioux counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 2:56 PM MST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 356 PM MDT WED JUN 25 2014 .SHORT TERM...(LATE THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 330 PM MDT WED JUN 25 2014 AFTERNOON WATER VAPOR IMAGERY/RUC H5 ANALYSIS SHOWED A SHORTWAVE RIDING EAST ACROSS A WEAK UPPER RIDGE CENTERED ALONG THE FRONT RANGE. THIS FEATURE WAS AIDING IN THE DEVELOPMENT OF ROBUST CONVECTION ALONG AND TO THE LEE OF THE LARAMIE RANGE. 0-6KM SHEAR PROFILE WAS MODEST AT 30-40 KT COMBINED WITH SBCAPES OF 2000-3000 J/KG. A FUNNEL CLOUD WAS OBSERVED JUST WEST OF CHEYENNE EARLIER THIS AFTERNOON...WITH SEVERAL STRONG TO MARGINALLY SEVERE TSTORMS DEVELOPING OVER SOUTHEAST WY. THIS TREND WILL CONTINUE WITH CLUSTERS OF STRONG CONVECTION EVENTUALLY SPREADING EAST INTO THE WESTERN NE PANHANDLE EARLY THIS EVENING PER THE HRRR MODEL. A SEVERE TSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT FOR ALL BUT CARBON COUNTY. THE PRIMARY SEVERE WEATHER MODES WILL BE HAIL UP TO 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. STILL CANNOT RULE OUT ADDITIONAL FUNNEL CLOUDS AND EVEN A WEAK TORNADO IN THE VICINITY OF BOUNDARY MERGERS. CONVECTION WILL DIMINISH FROM WEST TO EAST LATER THIS EVENING. COULD SEE SOME SHALLOW MIST OR LIGHT FOG TOWARD DAYBREAK THURSDAY FOR THE PLAINS WITH LIGHT WINDS AND A MOIST BOUNDARY LAYER. LOOKING AT A MORE TYPICAL DIURNAL PATTERN FOR CONVECTION THURSDAY WITH MORE WIDELY SCATTERED DEVELOPMENT OVER THE HIGHER TERRAIN AS THE UPPER RIDGE STRENGTHENS SOMEWHAT. SURFACE BOUNDARY THAT HAS BEEN LAYING ALONG THE LARAMIE RANGE FOR THE PAST SEVERAL DAYS DRIFTS CLOSER TO THE WY-NE BORDER IN THE AFTERNOON. BUFR SOUNDING DATA SHOWS THE 700-850MB THERMAL RIDGE OVER THE EASTERN PLAINS WITH AXIS OF GREATEST INSTABILITY /SBCAPES 2500-3500 J/KG/ ALONG AND EAST OF THE WY-NE BORDER...DEPICTED BY SPC/S DAY TWO SLIGHT RISK AREA. ISOLATED STRONG TO SEVERE TSTORMS WILL BE POSSIBLE FROM MID TO LATE AFTERNOON AND LINGER THROUGH THE EVENING. WEAKER CONVECTION MAY LINGER PAST MIDNIGHT THURSDAY NIGHT NORTH OF A DOUGLAS TO ALLIANCE LINE WITH THE APPROACH OF A WEAK FRONT FROM THE NORTHWEST. THE FRONT WILL PROGRESS EAST ACROSS THE CWA FRIDAY WITH COOLER TEMPERATURES ALOFT PROVIDING MORE INSTABILITY FOR SCATTERED CONVECTION. RISK FOR SEVERE CONVECTION WILL BE OVER THE NORTHERN AND CENTRAL GREAT PLAINS...WITH ISOLATED STRONG TSTORMS POSSIBLE FOR THE NORTHEAST PANHANDLE. UNDER THE PRESENCE OF THE THERMAL RIDGE THURSDAY...HIGH TEMPERATURES WILL BE QUITE WARM WITH 80S TO LOWER 90S FOR LOWER ELEVATIONS. 700MB TEMPERATURES MODERATE FROM 15C THURSDAY TO 8C FRIDAY. HIGH TEMPERATUERES FRIDAY WILL BE 5-10 DEGREES COOLER. LOW TEMPERATURES WILL BE IN THE 40S AND 50S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 345 PM MDT WED JUN 25 2014 FAIRLY QUIET IN THE LONG RANGE WITH AN UPPER LEVEL TROUGH PUSHING ACROSS THE FORECAST AREA FRIDAY NIGHT...AND INTO THE CENTRAL PLAINS BY SATURDAY MORNING. THUNDERSTORM ACTIVITY FRIDAY EVENING WILL DIMINISH BY MIDNIGHT AS DRIER AIR BEGINS TO MOVE INTO THE AREA. MODELS SHOW A PLEASANT WEEKEND SETTING UP FOR SOUTHEAST WYOMING AND WESTERN NEBRASKA...AS ZONAL FLOW DEVELOPS OVER THE AREA. OUTSIDE OF AN ISOLATED TSTORM NORTH OF A LINE FROM DOUGLAS TO ALLIANCE NEBRASKA...MOST OF THE AREA WILL BE DRY WITH BREEZY CONDITIONS IN THE AFTERNOON. WESTERLY WINDS WILL RESULT IN WARMER TEMPERATURES AS HIGHS CLIMB INTO THE 80S TO AROUND 90 BY SUNDAY AFTERNOON. BY EARLY NEXT WEEK...UPPER LEVEL FLOW WILL BECOME MORE NORTHWESTERLY AS A COOL FRONT MOVES SOUTH ACROSS THE FORECAST AREA. TEMPERATURES WILL LOWER BACK TO AROUND NORMAL FOR THIS TIME OF THE YEAR...BUT IT WILL STILL BE WARM. AS WITH MOST CASES OF FROPA...CAN NOT RULE OUT A FEW SHOWERS AND TSTORMS MONDAY EVENING...SO KEPT POP AROUND 20 PERCENT. OTHERWISE...IT SHOULD REMAIN DRY THROUGH TUESDAY OF NEXT WEEK BEFORE ANOTHER ROUND OF AFTERNOON TSTORMS ARE POSSIBLE FOR THE MIDDLE OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THURSDAY MORNING) ISSUED AT 1130 AM MDT WED JUN 25 2014 ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND WILL MAINLY BE EAST OF THE LARAMIE RANGE. BRIEF IFR CONDITIONS ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS WITH STRONG WINDS AND VERY HEAVY RAIN. THUNDERSTORMS WILL PUSH INTO WESTERN NEBRASKA BY THIS EVENING...AND THEN OUT OF THE AREA BY MIDNIGHT. PATCHY FOG MAY FORM AFTER MIDNIGHT FROM KCYS EASTWARD INTO WESTERN NEBRASKA...INCLUDING ALL THE WESTERN NEBRASKA TERMINALS. && .FIRE WEATHER... ISSUED AT 300 PM MDT WED JUN 25 2014 MINIMAL FIRE WEATHER CONCERNS THE NEXT FEW DAYS. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PROVIDE SOME WETTING RAINFALL...MAINLY OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING AND WESTERN NEBRASKA. LOWEST RELATIVE HUMIDITIES THIS AFTERNOON AND THURSDAY AFTERNOON WILL BE WEST OF THE LARAMIE RANGE AT 10 TO 15 PERCENT. WARM TEMPERATURES ARE FORECAST THURSDAY. A WEAK FRONT AND UPPER LEVEL DISTURBANCE WILL BRING SLIGHTLY COOLER TEMPERATURES AND HIGHER HUMIDITIES ALONG WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...TJT AVIATION...TJT FIRE WEATHER...JAMSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT WED JUN 25 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 262015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 215 PM MDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH BETWEEN 2 PM THIS AFTERNOON AND 9 PM THIS EVENING. AN ISOLATED TORNADO OR TWO MAY ALSO DEVELOP. THE GREATEST RISK FOR SEVERE WEATHER IS ALONG AND EAST OF THE LARAMIE RANGE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM 2 PM THROUGH 9 PM FOR AREAS ALONG AND EAST OF INTERSTATE 25 IN SOUTHEAST WYOMING. SPOTTER ACTIVATION FOR THE WESTERN NEBRASKA PANHANDLE WILL MOST LIKELY BE REQUIRED AFTER 4 PM THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-109>114-262015- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 215 PM MDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP INITIALLY OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE EASTWARD. A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL BURNS 41.19N 104.36W
06/25/2014 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
RUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 407 PM MDT WED JUN 25 2014 NEZ019-096-WYZ108-252315- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 407 PM MDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 515 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MORRILL...OR 9 MILES EAST OF TORRINGTON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHWESTERN SIOUX COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4230 10395 4206 10362 4190 10406 4204 10415 TIME...MOT...LOC 2208Z 212DEG 16KT 4205 10399 HAMMER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT WED JUN 25 2014
WYZ101-252300-
CONVERSE COUNTY LOWER ELEVATIONS WY-
417 PM MDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 500 PM MDT...
AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF DULL CENTER...OR 47 MILES NORTH
OF DOUGLAS...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DULL CENTER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4351 10491 4331 10491 4331 10523 4349 10527
4351 10511
TIME...MOT...LOC 2217Z 262DEG 10KT 4341 10513
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 422 PM MDT WED JUN 25 2014 NEZ019-095-096-WYZ101>103-106>108-260030- SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISON... AGATE...DOUGLAS...GLENROCK...LUSK...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 422 PM MDT WED JUN 25 2014 ...NUMEROUS STRONG THUNDERSTORMS AFFECTING EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS OVER PARTS OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS MAY CONTAIN WINDS IN EXCESS OF 40 MPH AND HAIL UP TO THE SIZE OF NICKELS. THESE STORMS MAY INTENSITY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT THIS EVENING. IF THREATENING WEATHER APPROACHES YOUR AREA...SEEK SHELTER INDOORS UNTIL THE STORMS PASS. HAMMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL PINE BLUFFS 41.18N 104.07W
06/25/2014 M0.25 INCH LARAMIE WY STORM CHASER
&&
RUBINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 436 PM MDT WED JUN 25 2014 NEZ054-252330- KIMBALL NE- 436 PM MDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL COUNTY UNTIL 530 PM MDT... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF OLIVER CAMPGROUND TO 5 MILES EAST OF PANORAMA POINT...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 55 MPH AND HAIL UP TO HALF INCH DIAMETER ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... KIMBALL... OLIVER CAMPGROUND... OLIVER RESERVOIR... KIMBALL AIRPORT... DIX... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 34. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4139 10339 4101 10339 4100 10404 4138 10405 TIME...MOT...LOC 2236Z 263DEG 21KT 4131 10392 4099 10391 HAMMER
The Cheyenne radar (KCYS), 166 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
3 hail. Local standard time, as filed.
Quarter size hail was observed 15 miles south of Harrison on Morrill Road.
Quarter size hail was observed 14 miles south-southeast of Harrison.
Quarter size hail was observed in Crawford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526629, 526630, 526631.